Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
183 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the side effects of Escitalopram?

Answered by
Dr.
Dr. Kathy Robinson

General & Family Physician

Practicing since :1989

Answered : 3478 Questions

default
Posted on Thu, 12 Mar 2015 in Medicines and Side Effects
Question: I started taking 20mg Cipralex on Christmas day and before settling period of 4-6 weeks was changed meds to 20mg generic escitalopram. Since them my mornings are full of panic, anxiety and hopelessness. Symptoms ease in the p.m. Is this just the generic settling in and giving me side effects as if it were a new drug or should I ask to change back to Cipralex? Don't know how much longer I can cope with feeling this way.

I am on holiday Friday for two weeks - can I take2.5 mg diazepam as needed during difficult mornings? I have not taken this drug in any quantity regularly for 3 weeks - only 1 x 5mg one week followed by 1 x 2.5 mg on two separate occasions over 10 days.
doctor
Answered by Dr. Kathy Robinson 16 minutes later
Brief Answer:
may need to change back

Detailed Answer:
Hello and thank you for your question.

It is unusual to have such a reaction in changing from a brand name to a generic medication but it can happen. If you were not having these symptoms on the Cipralex then I would suggest asking your doctor to go back to that medication. It is true that it can take 4-6 weeks to build up blood levels and get the full effect of the medication, but your side effects seem pretty intolerable. These are not typical and may not resolve with continued use so I think going back to the brand name medication may be better for you. Try to get it changed as soon as possible and definitely before you go on holiday.

Good luck to you.
Regards,
Dr. Robinson
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Kathy Robinson 3 hours later
Second part of question re: diazepam not answered.
doctor
Answered by Dr. Kathy Robinson 12 minutes later
Brief Answer:
Diazepam

Detailed Answer:
thanks for follow up. I can not advise you on the use of controlled substances on this forum. You will need to speak to your primary doctor about that.
Regards,
Dr. Robinson
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on  Anxiety

doctor1 MD

I m a 19 year old male, 163 pounds 6 0 . I take dexedrine 5mg 2x daily(for adhd) and metoprolol half a 25mg pill at night usually(to lower anxiety...

doctor1 MD

I had sex on Thursday. It was unprotected and he accidently came in me. I took a Plan B pill about 2 hours after I came home, but realized it was 2...

doctor1 MD

Hi, I think I am in perimenopause and when I get in bed at night sometimes I m aware of my heartbeat and sometimes it feels like fluttering or...

doctor1 MD

HI I am Taking Tryptomer 25mg from last 3-4years i have problem of migrain and anxiety so i dont sleep properly after taking this tablet i feel...

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

I just got a recall back from a mammogram app. I'm very scared, what could it be if not cancer?